MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACCESSORY SINGLE ROW 2-3 RING 90MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

SMITH & NEPHEW, INC. ACCESSORY SINGLE ROW 2-3 RING 90MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number 71935758
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference number: (b)(4).
 
Event or Problem Description
It was reported that the dedicated strut attachment locations were not available for accessory single row 2-3 ring 90 mm.The doctor had to improvise to complete the procedure.Incident occurred during treatment with instruments outside the patient.No delay was reported.No other complications were reported.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, one undated photo was provided for review, it shows the device in situ, however the photo does not contribute to the root cause of the reported events.No relevant supporting clinical information has been provided to assist with a clinical investigation.The patient's current condition is unknown and the patient impact beyond the reported events could not be determined based on the limited information provided.Therefore, based on insufficient information, a thorough clinical assessment cannot be performed at this time.Should any additional clinical information be provided this complaint will be re-evaluated.A review of complaint history did not reveal prior complaints for the listed device.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Possible causes could include but not limited to user/procedural error.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
ACCESSORY SINGLE ROW 2-3 RING 90MM
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11465495
Report Number1020279-2021-01998
Device Sequence Number3618935
Product Code KTT
UDI-Device Identifier00885556725412
UDI-Public00885556725412
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K994143
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71935758
Device Catalogue Number71935758
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer09/10/2021
Initial Report FDA Received Date03/11/2021
Supplement Report FDA Received Date09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;